| Model Number |
2002-300 |
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
Event or Problem Description
Report received that a suction tube was found missing when user opened the package.
Additional Manufacturer Narrative
The ocean chest drain was returned from the field and evaluated.Upon initial inspection the suction line assembly was not present with the drain confirming the complaint.Only the patient line tube set was present.A review of the device history records show that all parts were supplied and consumed for this production build of chest drains.The build quantity was 3,510 units.The device history records also show that the quality inspection confirmed the presence of the suction line on 50 individual units picked from the production line prior to packaging.There were no non- conformances noted during the build of this ocean drain lot.Based on the results of the investigation atrium medical cannot determine that the suction line was not present when the product was shipped.Clinical evaluation: the ocean chest drainage system is indicated for the evacuation of air and/or fluid from the chest cavity or mediastinum and to help re-establish lung expansion and restore breathing dynamics.It also facilitates postoperative collection and reinfusion of autologous blood from the patient¿s pleural cavity or mediastinal area.The instructions for use advise: "do not use if the package is opened or damaged".The device is supplied sterile and the packaging should be inspected prior to use to ensure it is intact and not damaged.
Event or Problem Description
N/a.